MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-57
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Failure analysis investigations replicated and confirmed the customer-reported complaint.The clip applier instrument failed the clip test due to misapplication of the clip.The clip was able to be installed onto the grip tips but was unable to properly clip onto the tubing during in-house testing after multiple attempts.An additional observation not reported by the site that is related to the customer reported complaint is that the housing was removed, and the instrument was found to have a dislodged pivoting clamp from the grip sector gear.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted partial nephrectomy surgical procedure, the surgeon was unable to clip the tissue with the clip applier instrument.The customer attempted multiple time to reload with clip, however the jaw of the instrument could not close.The procedure was completed with no reported injury.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the procedure date was on (b)(6) 2023.The customer tried using medium-large clip applier instrument but it was not registering,.The customer noticed the issue while attempting to clip onto a vessel.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18249807
Report Number2955842-2023-20783
Device Sequence Number7059816
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(10)U10221020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-57
Device Catalogue Number430005
Device Lot NumberU10221020 0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age62 YR
Patient SexMale
Patient Weight99 KG
Patient EthnicityNon Hispanic